Alert archive / Wyoming / Red Flag Warnings in 2025
Red Flag Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 20, 2025, 1:50 AM MDT for 8 counties in Wyoming. It took effect at Jul 20, 2025, 12:00 PM MDT. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2025, 1:50 AM MDT (07:50 UTC)
- In effect from
- Jul 20, 2025, 12:00 PM MDT
- Expired
- Jul 22, 2025, 7:41 PM MDT
- In force
- 56 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Uinta County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 56 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 19, 5:21 PM MDT, 8 hours 29 minutes earlier. Its key messages:
- Coverage of showers and thunderstorms increases between 1 PM and 2 PM Saturday. These showers and storms continue before decreasing quickly between 6 PM and 7 PM. Gusty outflow wind of 40 to 50 mph is possible, even with weak showers.
- A Fire Weather Watch has been issued for portions of southwest and central Wyoming 12 PM to 8 PM Sunday due to low relative humidity and gusty westerly wind.
- Drier conditions are in place Sunday and Monday, with chances for afternoon and evening showers and thunderstorms Tuesday through Friday.
Area forecast discussion, Jul 19, 5:21 PM MDT, 8 hours 29 minutes before
Area Forecast Discussion National Weather Service Riverton WY 521 PM MDT Sat Jul 19 2025 .KEY MESSAGES... - Coverage of showers and thunderstorms increases between 1 PM and 2 PM Saturday. These showers and storms continue before decreasing quickly between 6 PM and 7 PM. Gusty outflow wind of 40 to 50 mph is possible, even with weak showers. - A Fire Weather Watch has been issued for portions of southwest and central Wyoming 12 PM to 8 PM Sunday due to low relative humidity and gusty westerly wind. - Drier conditions are in place Sunday and Monday, with chances for afternoon and evening showers and thunderstorms Tuesday through Friday. && .UPDATE... Issued at 1238 PM MDT Sat Jul 19 2025 Midday Saturday water vapor satellite imagery showing a weak shortwave approaching southwest Wyoming, while another crosses the Northern Rockies and is spreading mid-level moisture across northwest Wyoming. Showers and thunderstorms have already formed over the Uinta Mountains, and southwest Wyoming will likely have the best coverage through about 3 PM Saturday. Daytime heating increases marginal instability with high-resolution model ensembles indicating SBCAPE of 200-500 J/kg. This leads to a smattering of convection across the forecast area between 1 PM and 5 PM, before more stable air arrives from the west behind the aforementioned shortwaves. This should bring a swift end to almost all showers/storms by 7 PM. Temperature-dew point spreads favor gusty outflow wind of 40 to 50 mph as the primary hazard. Drier air filters into the region overnight, leaving skies mostly clear and temperatures seasonal. The drier air continues to push into and across the forecast area Sunday. Dew points drop into the upper 20s and 30s, leading to a very dry airmass as temperatures climb to slightly above seasonal normals. Afternoon westerly wind blows at 15 to 25 mph across portions of southwest and central Wyoming. The potential result will be critical fire weather conditions, so fire weather watches have been issued for fire zones 278, 279, 280, and 289. There may be enough wind that works down through the Wind River Basin (Zone 283) late in the day to hit critical thresholds, but conditions appear borderline at this time. The drier and more stable air hinders convection Sunday afternoon leaving dry conditions across almost the entire region. The two exceptions will be portions of Sweetwater County near the Uinta Mountains, and the far northern Absaroka Range. && .DISCUSSION... Issued at 133 AM MDT Sat Jul 19 2025 Showers will continue to wane this morning, with light showers lingering over portions of Sweetwater County and finally ending shortly after sunrise. Another round of showers and thunderstorms will develop across the area today, starting over western and central portions by 18Z/19Z. A weak shortwave will be moving over western portions of the CWA around this time, providing the necessary lift for initiation. High temperatures in the 80s and 90s will return this afternoon. Although moisture will be limited with MLCAPE values of 100-500 J/kg in place across much of the area, dewpoints will range from the middle 30s into the middle 40s. These factors will lead to high-based showers and thunderstorms producing wind gusts of 50 to 55 mph through the afternoon and early evening. An isolated gust of 60 mph will not be out of the question. There will be pockets of PWATs around 0.80" across the forecast area today. However, due to the progressive nature of the storms today heavy rain is not expected. With that said, there is still a 20% chance for heavy rain to occur with these storms this afternoon due to the abnormally high PWATs. Coverage for these showers and thunderstorms will increase and move eastward through the afternoon, as the shortwave tracks across the forecast area. Stronger storms with small hail will be possible over far western portions, where locally higher CAPE values around 1000 J/kg will be in place. Convection will quickly end across the area around sunset this evening, as diabatic heating is lost and the dynamical lift provided by the shortwave ends as it exits over eastern portions of the state. Skies will clear through the overnight hours, with mostly clear skies across central and southern portions by sunrise Sunday morning. Drier and warmer conditions return Sunday, with elevated to near critical fire weather conditions in place for most areas. Critical RH values, as low as 11 percent, will be widespread across areas east of the Divide as well as Sweetwater County and portions of Sublette and Lincoln counties. West to southwest winds, with gusts of 20 to 25 mph, will also be widespread in the afternoon. Higher gusts up to 35 mph will occur over the western mountains, especially across Yellowstone and the Absarokas. A weak shortwave will track northward over the Uintas, leading to isolated virga showers/dry thunderstorms over southwestern portions through the afternoon. Wind gusts around 55 mph will once again be possible. A closed low will develop over the PACNW from a broad trough over southern Canada during the day Monday. Heights will increase over the Cowboy State as a result, as winds aloft turn more southwesterly. This will lead to a ridge axis to be in place, extending from a strong high over the Gulf Coast. Hot and dry conditions, with elevated fire weather conditions occurring once again. Any precipitation chances look to be very isolated (15% or less) at this point. Similar conditions will be in place Tuesday. The aforementioned closed low will fill and lift over MT during the day Tuesday. Showers and thunderstorms will be possible over northern portions from the trough extending from the exiting low. Afternoon showers and thunderstorms will then be possible Wednesday and Thursday as shortwaves from the Great Basin move northward over the region. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 521 PM MDT Sat Jul 19 2025 VFR conditions expected for the entirety of the period for all TAF sites. Winds will diminish by 02Z at CPR/RKS towards sunset due to radiational cooling. Scattered high clouds to clearing skies by daybreak Sunday morning. Winds will increase once again around the 18-19Z timeframe, strongest west of the Divide along with CPR up to 25kt gusts, and 18kts elsewhere. These will continue through the end of the period not diminishing until the next TAF cycle towards sunset Sunday evening. No storm activity being very limited and remaining south and east of RKS/CPR. Otherwise, no other weather elements are expected at this time. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on smoke, icing, and turbulence forecasts. && .RIW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for WYZ278>280-289. && UPDATE...CNJ DISCUSSION...LaVoie AVIATION...Lowe
Hazardous weather outlook, Jul 19, 12:05 PM MDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 1205 PM MDT Sat Jul 19 2025 WYZ001>020-022>030-201300- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin- Owl Creek and Bridger Mountains-Bighorn Mountains West- Bighorn Mountains Southeast-Northeast Johnson County- Southeast Johnson County-Teton and Gros Ventre Mountains- Jackson Hole-Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 1205 PM MDT Sat Jul 19 2025 ...Fire Weather Watch Posted for Portions of Southwest and Central Wyoming 12 PM to 8 PM Sunday... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...This Afternoon and Tonight. Isolated showers and thunderstorms will be capable of producing gusty outflow wind of 40 to 50 mph until ending around 7 PM. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Sunday...Elevated to critical fire weather conditions across portions of southwest and central Wyoming due to low relative humidity and gusty westerly wind. A few afternoon thunderstorms over far southwest Wyoming could again produce gusty outflow wind of 40 to 50 mph. Tuesday through Friday...Afternoon and evening showers and thunderstorms are possible across the area each day. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Red Flag Warnings in Wyoming, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.